Turn on thread page Beta

Citalopram watch

Announcements
    • #1
    • Thread Starter
    #1

    I took 3 10mg pills of citalopram and had to go to the hospital for a panic attack. They said everything is fine but now when I eat I don't feel like it, my heart is still pounding, I can't stay still for long, my teeth keep grinding and I feel weirdly happy. So guys what do you think I should do?
    • Community Assistant
    • Political Ambassador
    Offline

    22
    ReputationRep:
    Community Assistant
    Political Ambassador
    (Original post by Anonymous)
    I took 3 10mg pills of citalopram and had to go to the hospital for a panic attack. They said everything is fine but now when I eat I don't feel like it, my heart is still pounding, I can't stay still for long, my teeth keep grinding and I feel weirdly happy. So guys what do you think I should do?
    Speak to the professionals about all this. If you're still in hospital, talk to a doctor.
    Offline

    21
    ReputationRep:
    (Original post by 04MR17)
    Speak to the professionals about all this. If you're still in hospital, talk to a doctor.
    He won’t still be in hospital you can take way more than 30mg but you work up to those dosages over weeks and months.
    Posted on the TSR App. Download from Apple or Google Play
    • Community Assistant
    • Political Ambassador
    Offline

    22
    ReputationRep:
    Community Assistant
    Political Ambassador
    (Original post by paul514)
    He won’t still be in hospital you can take way more than 30mg but you work up to those dosages over weeks and months.
    The user didn't give any time frame as to when this happened.:erm:
    • #1
    • Thread Starter
    #1

    Before you call me an idiot do you have any idea what I've had to go through or how I was feeling. You don't know me so don't judge. Btw I'm a girl.
    Offline

    15
    ReputationRep:
    (Original post by Anonymous)
    Before you call me an idiot do you have any idea what I've had to go through or how I was feeling. You don't know me so don't judge. Btw I'm a girl.
    It is likely a good idea to call the NHS' non-emergency helpline ASAP.
    I hope it's all okay.
    Offline

    21
    ReputationRep:
    (Original post by Anonymous)
    Before you call me an idiot do you have any idea what I've had to go through or how I was feeling. You don't know me so don't judge. Btw I'm a girl.
    I do, I’m a counsellor and have had an anxiety disorder for 16 years.
    Posted on the TSR App. Download from Apple or Google Play
    Offline

    21
    ReputationRep:
    (Original post by ugaaa5)
    Be a better "community assistant" instead of shaming people with mental health issues for overdosing.
    How do you assist someone who won’t take medication as directed?

    Anyone who has taken SSRI’s before knows when you first take them they don’t make you feel well in all sorts of ways and the same happens when you up the dosage.....
    Posted on the TSR App. Download from Apple or Google Play
    • Community Assistant
    Offline

    20
    ReputationRep:
    Community Assistant
    (Original post by ugaaa5)
    Be a better "community assistant" instead of shaming people with mental health issues for overdosing.
    Telling someone taking too much of a prescribed drug is stupid and going to cause them issues in the long run isn't shaming.

    Chemical imbalances in the brain are one of the hardest issues to treat in terms of medication, taking it upon yourself, because you're having a bad day, to over medicate is a ridiculous thing to do.

    Hopefully all the side effects it has triggered will teach the OP that doing that won't be beneficial.

    There are ways to deal with bad days. Taking more meds than prescribed without a doctor's advice is not one of them.
    Offline

    15
    ReputationRep:
    (Original post by paul514)
    Yes incredibly worrying🙄
    It really is. If you're happy bluntly telling someone that has overdosed that they are an idiot, then you should reconsider your career.
    And, no you do not know what this person is going through. Claiming you do simply because of your past experience is ridiculous.
    That is why your comment is both unfair and stupid. You are taking an action at face value without considering the details and variables involved.
    Offline

    15
    ReputationRep:
    (Original post by Tubbz)
    Telling someone taking too much of a prescribed drug is stupid and going to cause them issues in the long run isn't shaming.

    Chemical imbalances in the brain are one of the hardest issues to treat in terms of medication, taking it upon yourself, because you're having a bad day, to over medicate is a ridiculous thing to do.

    Hopefully all the side effects it has triggered will teach the OP that doing that won't be beneficial.

    There are ways to deal with bad days. Taking more meds than prescribed without a doctor's advice is not one of them.
    Yes, I do understand your point here, but it's probably best to go about this with more of a "soft touch".
    • TSR Support Team
    Offline

    19
    ReputationRep:
    TSR Support Team
    (Original post by Anonymous)
    I took 3 10mg pills of citalopram and had to go to the hospital for a panic attack. They said everything is fine but now when I eat I don't feel like it, my heart is still pounding, I can't stay still for long, my teeth keep grinding and I feel weirdly happy. So guys what do you think I should do?
    Go to the doctors
    Offline

    21
    ReputationRep:
    (Original post by ugaaa5)
    It really is. If you're happy bluntly telling someone that has overdosed that they are an idiot, then you should reconsider your career.
    And, no you do not know what this person is going through. Claiming you do simply because of your past experience is ridiculous.
    That is why your comment is both unfair and stupid. You are taking an action at face value without considering the details and variables involved.
    Ok so personal experience, academic experience and professional experience is irrelevant, whatever. It may come as a surprise but I don’t need your approval.

    As for overdosing on citalopram, get a grip the poster could have taken 3 times that amount and not been in any mortal danger.
    Posted on the TSR App. Download from Apple or Google Play
    Offline

    15
    ReputationRep:
    (Original post by paul514)
    Ok so personal experience, academic experience and professional experience is irrelevant, whatever. It may come as a surprise but I don’t need your approval.

    As for overdosing on citalopram, get a grip the poster could have taken 3 times that amount and not been in any mortal danger.
    Yes, and you are also irrelevant to the poster and have not helped in any way. She asked for advice and you gave her none.
    You are so experienced that you can tell what a person is going through, through an internet connection.
    Posted on the TSR App. Download from Apple or Google Play
    Offline

    20
    ReputationRep:
    30mg of Citalopram isn’t an overdose, a lot of people are prescribed that amount or more. It’s likely still the anxiety and a bit of a high on the increase. That being said, OD is not something you should ever do. It’s distressing and usually extremely painful and long. Take what you are prescribed, stay consistent with your meds! It can’t help you if you are erratic with it. I hope you get better soon.
    Posted on the TSR App. Download from Apple or Google Play
    • #2
    #2

    am surprised it did anything to you tbh, are you usually on 10mg? if so 20mg increase isn't even that bad
    not that it is advisable at all to not follow the prescribed dose but you should be fine as a one off
    when i was on 30mg i started off at 20 then was increased to 30 and nothing happened, same with sertraline, gone from 50 to 100 (at the doctors advice) and ADs take a long time to work anyway
    just stick to the does next time
    Offline

    15
    ReputationRep:
    (Original post by cat_mac)
    30mg of Citalopram isn’t an overdose, a lot of people are prescribed that amount or more. It’s likely still the anxiety and a bit of a high on the increase. That being said, OD is not something you should ever do. It’s distressing and usually extremely painful and long. Take what you are prescribed, stay consistent with your meds! It can’t help you if you are erratic with it. I hope you get better soon.
    This is the perfect way to respond to this.
    Thank you.
 
 
 
Reply
Submit reply
Turn on thread page Beta
TSR Support Team

We have a brilliant team of more than 60 Support Team members looking after discussions on The Student Room, helping to make it a fun, safe and useful place to hang out.

Updated: January 17, 2018
Poll
Do you think parents should charge rent?

The Student Room, Get Revising and Marked by Teachers are trading names of The Student Room Group Ltd.

Register Number: 04666380 (England and Wales), VAT No. 806 8067 22 Registered Office: International House, Queens Road, Brighton, BN1 3XE

Write a reply...
Reply
Hide
Reputation gems: You get these gems as you gain rep from other members for making good contributions and giving helpful advice.